MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred, requiring snare for removal.The target lesion was located in the severely tortuous and severely calcified tibial vessels.A savion flx guidewire was selected for right lower extremity arteriogram.During the procedure, the physician attempted to cross the tortuous anatomy at the patient's dorsalis pedis or loop artery.However, while crossing the wire through the artery, the distal end of the guidewire tip broke off and detached from the remaining wire end.The physician had to use a snare device to capture the broken tip of the wire and remove it from the patient's artery.The procedure was completed using a non-boston scientific (bsc) guidewire.No patient complications were reported.
 
Event or Problem Description
It was reported that tip detachment occurred, requiring snare for removal.The target lesion was located in the severely tortuous and severely calcified tibial vessels.A savion flx guidewire was selected for right lower extremity arteriogram.During the procedure, the physician attempted to cross the tortuous anatomy at the patient's dorsalis pedis or loop artery.However, while crossing the wire through the artery, the distal end of the guidewire tip broke off and detached from the remaining wire end.The physician had to use a snare device to capture the broken tip of the wire and remove it from the patient's artery.The procedure was completed using a non-boston scientific (bsc) guidewire.No patient complications were reported.It was further reported that the correct device used in the procedure was v-14 control wire.The savion flx guidewire was not used in the procedure.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Gfe was completed and further product information was not known.Because the product information is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Device evaluated by mfr: the v-14 control wire was returned to our post market quality assurance laboratory.Visual inspection was performed, and it was observed that it was detached and bent at distal tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20334638
Report Number2124215-2024-59442
Device Sequence Number8097421
Product Code DQX
UDI-Device Identifier08714729978817
UDI-Public08714729978817
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0034000561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/25/2024
05/16/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/19/2024
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown